Treatments always wear off/mood swings?

I have now tried so many different treatments and pills that I just feel fed up. I had a laparoscopy in 2013 for my endometriosis and at the same time i had a mirena put in. That was fine and everything was under control for about 10 months. Then i was put on norethisterone which helped for 2 months before i had to put the dose up. 4 months later i switched to microgynon because i was having problems again. And now, its back again.

Has anyone else experienced this with treatments initially working really well to control the pain/fatigue/horrendous emotional swings/lethargy? And then them all coming back? I just worry that i could have more surgery and these problems still not be solved.

And when treatments start to wear off, I feel so emotional that I just don't want to talk to anyone because I will either be horrible or just cry. And it feels sooo unlike my normal self. Does anyone else who suffers such bad mood swings ever beat themselves up thinking maybe they are just not being strong enough?

6 Replies

  • Yes! I am exactly the same! I had Yasmin and was amazing on that pill then a year later I was bleeding constantly. I had the Mirena put in and thought that it was the best decision I ever made, no bleeding, feeling great. Now 6 months after having it fitted Ive put on a stone, have sore breasts, don't feel myself at all and worst of all got bacterial vaginitis for the first time in my life and it won't go! According to the doctors there's no evidence of a link but after doing some research so many woman are complaining about it!

    I also feel fed up, like there's nothing left to try! I'm so moody with my partner and my family and friends think I'm distant but I just don't have the energy to socialise!

    Do you mind me asking why you had your coil out? And what you're thinking of trying next?

  • I still have the coil in! My doctor said its dose decreases all the time so suggested I go on the pills at the same time to keep it 'topped up'! Yeah i just can't understand why they all work initially, and everything seems under control and then bam! Its all back again! It is so fustrating! I've decided to go back to the doctor to explain how imm feeling and to try to understand why it always seems to come back!

    I hate the emotions and feeling like a different, miserable version of yourself. Its so hard to explain to anyone what its actually like.

  • P.s in the past i have also tried the injection which, for me, was just awful. And cilest was bad for me too. But i think thats one of the hard things too that its so different for each one of us!

  • The hormones definitely seem to impact emotionally. On top of that all the uncertainty with the condition sometimes improving and then getting worse makes the emotional side even worse - like a rollercoaster.

    I have the Mirena and it seems to have settled, but at the beginning I was a wreck during certain parts of the month. I was crying at EVERYTHING (adverts even!), which is most unlike me. I would say I'm still more prone to crying than I normally would be pre-coil.

  • Hi - unfortunately any hormone medication is likely to affect you even though it aims to balance what will be unbalanced hormones with endo. Ultimately these treatments will only slow down endo at best and can actually mask progressing disease. Thorough excision is the only treatment that is likely to be effective (although not a cure). What is your history - do you know where your endo was found and what was done? x

  • I completely understand what you're describing. My borfriend has said to me it's like I can be two different people and he knows it's not the real me when I cry 24/7, shout at him for nothing at all and don't want to do anything. I was on Microgyon 3 years ago but it gave me horrific mood swings. I've been given the Yasmine pill today, so I'll have to give that a go. Hope you feel better soon, I know it's not very nice! X

You may also like...